PMRGCAuk
6,781 members10,538 posts

Does anyone else get allergic reactions from vitamin supplements?

I've had PMR for four years and am down to 4mg of Medrol with the odd flare now and then. I am getting rather fed up because I would like to take a multivitamin supplement but every one I've tried so far has given me an allergic reaction, a sensation of pins and needles and a hot tingling sensation. It's so uncomfortable I have to stop taking the tablets. It's rather an expensive process as I'm left with lots of tablets I can't use.

I recently had a flu vaccine and was given a fizzy vitamin C drink, that gave me a really bad reaction, I discovered that as well as vitamin C it contained something called MSM.

I have a reasonably good diet with lots of vegetables but I'm not a big fruit eater. I wondered if it was PMR or prednisone related.

1 Reply
oldestnewest

It is likely to be something in the tablet and MSM might be a culprit.

However - if you have a decent diet with lots of fruit and veg or all different colours you almost certainly don't really need a multivitamin pill. In fact, too much of some vitamins can be quite bad for you. Supplements are really only needed by someone with a restricted diet - so don't worry about it.

Reply

You may also like...